I am new to this site & forum and this is the first time ever posting anything. I'm not sure what kind of info to give so I'll do my best and if anyone responding has a question ill go from there. Ok... First things first, I am a 30yr old female & have been taking Vicodin since I was 13 for migraines. I would take 1 every 5-6 months for about 3 yrs but was not addicted or dependent. My headaches stopped so didn't need them anymore. About 3 yrs ago I started having health problems & have had 3 surgeries and chronic abdominal pain. During this time (up until now) I have become addicted & dependent on these drugs and have depression. I have tried to get off these pills about 3-4 times in the 3yrs but never fully succeeded. I am married & my husband is aware of my situation but like me doesn't know how to get me help without being belittled or degraded by doctors. In all honesty some dr's just don't care. Well that's been my experience anyways. We have gotten info on some rehab places but they are just way to expensive & we have very little income. I wanted someplace to help me (medically) detox as well as provide therapy & follow up to prevent relapse cause this has been my problem previously. So if anyone has any info on that or at least someplace to start I would be great full. Either way I'm going to get off these pills because I am so miserable. So here is the other area I need help in. How can I reduce my WD symptoms?
My symptoms I needs help with are:
- I get a "restless" hand and arm thing that makes it impossible to sleep or sit still. They get jittery and I feel like I have to shake them. Has anyone experienced that? A warm shower helps but obviously I can't be in the shower 24/7.
- cold sweats. I get clammy and sweat and my skin just feels crawly.
- body aches & neck spasms when I swallow or yawn
- severe headaches
These are my main concerns. I don't really think I would do good with trying to "taper" off cause I think if I did I would just end up taking them for the high and not the taper. Oh and lastly before I forget I take about 3 5/500 every 3-4 hrs daily so I know I'm in for a rough road ahead of me and I'm not going to lie, I'm really scared! I would appreciate any advice & help anyone can give me.
If you feel that you can't get honest with your doctor and ask for help then you can do this on your own providing you are suffering with any other medical problems that you haven''t mentioned here. The detox will probably be a little rough so it is always recommended to do under a doctor's care, just so you know.
Tapering would be the easiest on your body but it is hard to do and if you were going to go that route I suggest you have your husband help you by holding the pills and dosing them to you according to a schedule. Yet still not easy to do.
Here are two links to the health pages with supplements that can help ease the process:
About how many a day does that add up to? I was taking 10/325 usually five a day, but was starting to take two at a time, so was building up to more. So about 50 to 60mg a day. I quit CT and while it wasn't pleasant....all the symptoms you mentioned....it was doable and worth it. I had problems with sleep...didn't sleep for two nights straight and poorly for a few more, but that is common.
You have come to the best place for support. Checkout the Thomas recipe, make up your mind you want to do this....get rid of all pills...and try to get about five days where you can "have the flu"....and just take it easy and get it over with. Lots of info here from people who have gone through the same thing as you and successful.
If you have pain issues during detox, take something over the counter, like Aleve. Have Immodium on hand, lots of drinks like gatorade, supplements, light meals or Ensure. Just know that you can do this. Don't be afraid of withdrawal. Just take the time to get through it, and you will make it. Post often for support and someone will be here to walk you through any issues that you have. Good luck...you have made the decision to quit and that is the first step.
Your husband could help you to taper from your hydrocodone. Home detox would be much easier if you could taper. Although, I had the same kind of habit and had a "virus" like withdrawal , for maybe 7-10 days. NA is a good support for you. Narc-Anon for your husband. You do have a rough road ahead of you , but it is doable if you are sufficiently motivated. What do you think? Are you getting ready to detox now at home? Are you working? Can you get any time off? It's a hell of a "vacation", but you will get to your destination, at least.
Also, I think that you should detox your liver with the proper diet and exercise. There is a wealth of info on the internet. You should discuss with your doctor any diet and exercise programs that you are starting. Here’s a little of what will help to detoxify your liver. There is a non invasive “fibroscan” ultrasound that can determine liver damage. Only a doctor can tell you if you personally have done damage. I’ve heard that liver damage is mostly undetected until Stage 4 Cirrhosis.
“Your liver has its own natural detox system — the liver and kidneys were designed to process chemicals and rid toxins from your body in the form of sweat and urine. A relatively healthy diet, low on fats, caffeine and alcohol, along with a regular exercise routine, helps support this process immensely.”
Eliminate alcohol, coffee, cigarettes, refined sugars and saturated fats, all of which act as toxins in the body and are obstacles to your healing process.
Another deterrent to good health is stress, which triggers your body to release stress hormones into your system. While these hormones can provide the "adrenaline rush" to win a race or meet a deadline, in large amounts they create toxins and slow down detoxification enzymes in the liver. Yoga & Meditation can help with this.
I have been taking norco for 4 yrs, 10/375. Very high dose. I was taking a lot and a few mnths ago, slowed way the hell down to 2 or three a day. I am 3 days clean. I don't want to take them anymore. Like you rehab is not an option. I haven't sought medical help, I'm doing it on my own.I've read that the wd symptoms last 7-10 days. All of what you are experiencing. Hang in there, you can do it! Everyday you feel better. I have been trying to keep busy, but find myself overwhelmingly exhausted. It's not an easy choice, but it's a good one. I am having wd, but I feel better about everything every minute I don't take a pill. Be strong! I am doing this! You can too!!
I'm sorry..I meant 10/325. I was precribed 5 a day and started also taking 2 at a time. I guess when I slowed down it was my tapering. I have made the decisin and will not go back. It's a bit rough but worth it. Hang in, you can do this!
Congratulations on your 5th day clean from this devil drug.
I will be praying that your abdominal pain from surgeries will not be an issue worthy of relapse this time. Since money is tight i think your best best is NA for support, a sponsor maybe. There are Addiction Recovery Therapists available, at a reasonable cost I believe.
You mentioned that you have not sought medical help, does that mean that you have been purchasing your drugs from a dealer, or you've been getting them from your husband? Have you ever attended an NA meeting before? There are some groups that are for women only, that may be of interest to you. If family dysfunction is by any way related to your using, and not just the surgeries and chronic pain, there is a free faction of AA that is available called Adult Children of Alcoholics or Dysfunction.
You've mentioned that you suffer from depression while taking the drugs. You may or may not have depression in the coming days and weeks. You should have a Psychiatrist talk to you about your depression should it worsen because it is a huge relapse consideration. I wish you luck with that.
As per body aches, or even the restless hand, I use a product that you can pick up in a chinese herbal shop called WOOD LOCK. Although it has a very strong odor (you would have to shower before work), it works wonders on all types of body aches and I recommend it highly. I wish you continued success. You sound incredibly motivated to do this and mental clarity is everything. We are here for you, for whatever you need. Hugs not drugs, Liz
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.